Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 29, NWS Green Bay, WI

July 22, 20134 counties in Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jul 22, 2013, 4:30 PM CDT for 4 counties in Wisconsin. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2013, 4:30 PM CDT (21:30 UTC)
Expired
Jul 22, 2013, 5:15 PM CDT
In force
45 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Forest County, WI, Langlade County, WI, Lincoln County, WI, Oneida County, WI

The radar

The Green Bay radar (KGRB), 133 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 5:15 PM CDTHAIL 0.88Summit Lake, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 22, 3:33 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2013-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2013-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

057 
WUUS53 KGRB 222130
SVRGRB
WIC041-067-069-085-222215-
/O.NEW.KGRB.SV.W.0029.130722T2130Z-130722T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
430 PM CDT MON JUL 22 2013

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN FOREST COUNTY IN NORTHEAST WISCONSIN...
  NORTHERN LANGLADE COUNTY IN NORTH CENTRAL WISCONSIN...
  EAST CENTRAL LINCOLN COUNTY IN NORTH CENTRAL WISCONSIN...
  EXTREME SOUTHEASTERN ONEIDA COUNTY IN NORTH CENTRAL WISCONSIN...

* UNTIL 515 PM CDT

* AT 426 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PARRISH...
  AND MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  PEARSON...SUMMIT LAKE...ELCHO...KOEPENICK...PELICAN LAKE...POST
  LAKE...MOLE LAKE AND PICKEREL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4552 8887 4528 8886 4535 8963 4547 8962
TIME...MOT...LOC 2130Z 268DEG 29KT 4543 8940

HAIL...<.75IN
WIND...60MPH

$$

MPC
3 follow-up statements
233 
WWUS53 KGRB 222143
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
443 PM CDT MON JUL 22 2013

WIC041-067-069-085-222215-
/O.CON.KGRB.SV.W.0029.000000T0000Z-130722T2215Z/
FOREST WI-LANGLADE WI-LINCOLN WI-ONEIDA WI-
443 PM CDT MON JUL 22 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
SOUTHEASTERN ONEIDA...EAST CENTRAL LINCOLN...NORTHERN LANGLADE AND
SOUTHWESTERN FOREST COUNTIES UNTIL 515 PM CDT...

AT 440 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PARRISH...AND
MOVING EAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
PEARSON...SUMMIT LAKE...ELCHO...KOEPENICK...PELICAN LAKE...POST
LAKE...MOLE LAKE AND PICKEREL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4552 8887 4528 8886 4535 8963 4547 8962
TIME...MOT...LOC 2143Z 268DEG 32KT 4542 8930

HAIL...1.00IN
WIND...60MPH

$$

MPC
323 
WWUS53 KGRB 222157
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
457 PM CDT MON JUL 22 2013

WIC085-222207-
/O.CAN.KGRB.SV.W.0029.000000T0000Z-130722T2215Z/
ONEIDA WI-
457 PM CDT MON JUL 22 2013

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN ONEIDA
COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING WILL REMAIN SOUTH OF ONEIDA COUNTY.

LAT...LON 4547 8923 4547 8905 4548 8905 4550 8889
      4528 8886 4535 8951 4545 8951
TIME...MOT...LOC 2157Z 268DEG 32KT 4542 8912

$$

WIC041-067-069-222215-
/O.CON.KGRB.SV.W.0029.000000T0000Z-130722T2215Z/
FOREST WI-LANGLADE WI-LINCOLN WI-
457 PM CDT MON JUL 22 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
LINCOLN...NORTHERN LANGLADE AND SOUTHWESTERN FOREST COUNTIES UNTIL
515 PM CDT...

AT 454 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF PEARSON...AND MOVING EAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
PEARSON...POST LAKE...MOLE LAKE AND PICKEREL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4547 8923 4547 8905 4548 8905 4550 8889
      4528 8886 4535 8951 4545 8951
TIME...MOT...LOC 2157Z 268DEG 32KT 4542 8912

HAIL...1.00IN
WIND...60MPH

$$

MPC
747 
WWUS53 KGRB 222212
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
512 PM CDT MON JUL 22 2013

WIC041-067-069-222222-
/O.EXP.KGRB.SV.W.0029.000000T0000Z-130722T2215Z/
FOREST WI-LANGLADE WI-LINCOLN WI-
512 PM CDT MON JUL 22 2013

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LINCOLN...
NORTHERN LANGLADE AND SOUTHWESTERN FOREST COUNTIES IS BEING
REISSUED...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.

LAT...LON 4547 8923 4547 8905 4548 8905 4550 8889
      4528 8886 4535 8951 4545 8951
TIME...MOT...LOC 2212Z 268DEG 32KT 4542 8893

$$

MPC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 4:08 PM CDT, 22 minutes earlier.

Area forecast discussion, Jul 22, 4:08 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GREEN BAY WI
408 PM CDT MON JUL 22 2013

NEW INFORMATION ADDED TO UPDATE SECTION

.UPDATE...
ISSUED AT 407 PM CDT MON JUL 22 2013

FORECAST UPDATED FOR THE SEVERE THUNDERSTORM WATCH WHICH COVERS
MUCH OF THE FORECAST AREA. WILL DEAL WITH THE FOX CITIES AND
LAKESHORE REGION AROUND MID EVENING IF NEEDED.
&&

.SHORT TERM...TONIGHT AND TUESDAY
ISSUED AT 220 PM CDT MON JUL 22 2013

LATEST RUC ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW A STRONG COLD
FRONT MOVING SOUTHEAST OVER WESTERN LAKE SUPERIOR...WESTERN
WISCONSIN TO NORTHWEST IOWA.  THOUGH UPPER SUPPORT IS LARGELY NORTH
OF LAKE SUPERIOR.  THERE MAY BE A WEAK IMPULSE OVER NORTHWEST
WISCONSIN THAT HELPED CONVECTION FIRE EARLIER THIS AFTERNOON.
THOUGH NOT THE 2500 ML CAPES THAT WERE EXPECTED EARLIER...ML CAPES
HAVE RISEN INTO THE 1500-2000 J/KG RANGE WHICH WILL BE MORE THAN
SUFFICIENT FOR SEVERE STORMS INTO NORTH-CENTRAL WISCONSIN LATER THIS
AFTERNOON...PROVIDED THAT THIS PESKY INHIBITION CAN GET WHITTLED
AWAY.  DESPITE 0-6KM SHEAR OF 35 KTS AND DECENT LOW LEVEL
SHEAR...THE FRONT IS STRUGGLING TO PRODUCE GOOD THUNDERSTORMS EVEN
WITH DEWPOINTS IN THE UPPER 60S AHEAD OF IT.  BUT POTENTIAL WILL
REMAIN FOR SEVERE STORMS TO DEVELOP AS INHIBITION IS FURTHER ERODED.
STORMS SHOULD BE ARRIVING INTO N-C WISCONSIN BY 21Z AND IRON
MOUNTAIN TO WAUSAU BY 00Z.  SEVERE WEATHER IS THE MAIN FORECAST
CONCERN.

TONIGHT...THE COLD FRONT WILL DRIVE SOUTHEAST ACROSS ALL BUT FAR
NORTH-CENTRAL WISCONSIN THIS EVENING...AND EXIT AROUND MIDNIGHT OR
SHORTLY THEREAFTER.  ASSUMING SEVERE STORMS DEVELOP...STORMS SHOULD
BE SURFACE BASED INTO THE EVENING WITH ML CAPES AROUND 1.5-2K J/KG
AND 0-6KM BULK SHEAR VALUES AROUND 30-35KTS.  STORMS SHOULD GROW
MORE ELEVATED WITH TIME THIS EVENING WITH CAPES FALLING AS A
RESULT.  DECENT 0-1KM HELICITY SHOULD BE ABLE TO SUPPORT ROTATING
UPDRAFTS THAT WILL KEEP A FEW STORMS ON THE STRONGER SIDE
THOUGH...SO THE SEVERE THREAT SHOULD CONTINUE INTO THE MID-EVENING
HOURS.  AS STORM INTENSITY GRADUALLY DIMINISHES...THE MAIN THREATS
WILL TRANSITION TO A DAMAGING WIND THREAT...WHICH SHOULD REACH INTO
THE EASTERN SECTIONS OF THE FORECAST AREA LATE IN THE EVENING.
BEHIND THE FRONT...PLENTY OF STRATO-CU UPSTREAM OVER MINNESOTA WILL
ARRIVE LATE TONIGHT.  WILL KEEP PARTLY TO MOSTLY CLOUDY CONDITIONS
GOING THROUGH LATE TONIGHT BEFORE MOISTURE THINS OUT.

TUESDAY...DRIER AIR WILL BE FILTERING SOUTH ACROSS MUCH OF CENTRAL
AND NORTHEAST WISCONSIN DURING THE MORNING...THOUGH LINGERING
MOISTURE OVER THE UPPER PENINSULA AND FAR NORTHERN WISCONSIN MAY
KEEP SCT-BKN STRATO-CU AROUND A LITTLE LONGER THAN FURTHER SOUTH.
NORTHERLY WINDS WILL BE DRIVING IN A COOLER AND LESS HUMID AIRMASS.
HIGH TEMPS WILL ONLY REACH FROM THE UPPER 60S TO MID 70S UNDER
MOSTLY SUNNY TO PARTLY CLOUDY SKIES.

.LONG TERM...TUESDAY NIGHT THROUGH MONDAY
ISSUED AT 220 PM CDT MON JUL 22 2013

UPPER PATTERN DURING PERIOD CHARACTERIZED BY NW UPPER FLOW AND
OCNL SHORTWAVE TROFS MOVING THROUGH MEAN TROF POSITION. EACH
SHORTWAVE TROF--MID WEEK AND END OF THE WEEK--WILL BRING SCATTERED
CONVECTION AND COOLER AIR. STRONGEST OF THE SYSTEMS NEXT WEEKEND
WILL BRING CHILLY AIR INTO STATE ON SATURDAY. WHILE UPPER FLOW IS
CYCLONIC...SURFACE ANTICYCLONE AND DRY LOW-LEVELS SHOULD MINIMIZE
THREAT FOR WIDESPREAD INSTABILITY SHOWERS.

TEMP FORECAST THROUGH THE PERIOD GENERALLY A BLEND OF PREVIOUS
FORECAST AND BEST PERFORMING 22/12Z MODELS. MIN TEMPS WED AM COULD
SLIP TO 40 F IN THE BOGS OF NORTH-CENTRAL WISC.
&&

.AVIATION...FOR 18Z TAF ISSUANCE
ISSUED AT 1237 PM CDT MON JUL 22 2013

A STRONG COLD FRONT WILL BRING A SCT TO BKN LINE OF
THUNDERSTORMS ACROSS NORTH-CENTRAL WISCONSIN MID TO LATE
AFTERNOON...AND NORTHEAST WISCONSIN EARLY TO MID EVENING.  STRONG
GUSTY WINDS AND LARGE HAIL ARE POSSIBLE WITH THESE STORMS...BUT THAT
WILL BE MORE OF A THREAT OVER NORTH-CENTRAL WISCONSIN THAN FURTHER
EAST.  BEHIND THE FRONT...PLENTY OF MVFR CIGS OVER NORTH DAKOTA AND
MINNESOTA...AND WILL BRING THEM INTO CENTRAL AND NORTH-CENTRAL
WISCONSIN TONIGHT.  DRIER AIR WILL EVENTUALLY ARRIVE LATE TONIGHT TO
SCOUR OUT THE MVFR CIGS...WHICH WILL LEAVE GOOD FLYING WEATHER FOR
TUESDAY.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE.........TDH
SHORT TERM.....MPC
LONG TERM......JKL
AVIATION.......MPC
Hazardous weather outlook, Jul 22, 2:21 PM CDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
221 PM CDT MON JUL 22 2013

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-231930-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
221 PM CDT MON JUL 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS...
LARGE HAIL...AND HEAVY RAIN THIS EVENING...ESPECIALLY OVER
CENTRAL AND NORTH-CENTRAL WISCONSIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

THERE IS A CHANCE FOR THUNDERSTORMS ON FRIDAY...BUT SEVERE WEATHER
IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND THIS
EVENING.

LMZ521-522-541>543-231930-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
221 PM CDT MON JUL 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. SOME OF THE STORMS COULD
CONTAIN GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

INCREASING NORTH TO NORTHEAST WINDS AND WAVES WILL CREATE CONDITIONS
HAZARDOUS FOR SMALL CRAFT TUESDAY INTO WEDNESDAY MORNING.

MPC/JKL

In the hours before

Special weather statement, Jul 22, 4:17 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
417 PM CDT MON JUL 22 2013

WIZ010-011-018-019-222200-
FOREST-LANGLADE-LINCOLN-ONEIDA-
417 PM CDT MON JUL 22 2013

...SIGNIFICANT WEATHER ADVISORY...

AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTHEASTERN LINCOLN COUNTY...MOVING EAST AT
35 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  PARRISH...            JEFFRIS...            SUMMIT LAKE...
  ENTERPRISE...         ELCHO...              POST LAKE...
  PELICAN LAKE...       MONICO...             LENNOX...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

MPC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 2:59 PM CDTSmall Craft AdvisoryGRB29 hr
Jul 22, 5:11 PM CDTSevere Thunderstorm WarningGRBForest, Langlade49 min
Jul 22, 5:46 PM CDTSevere Thunderstorm WarningGRBLanglade44 min
Jul 22, 6:14 PM CDTSevere Thunderstorm WarningGRBFlorence, Forest46 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.